MAUDE Adverse Event Report: BIOMET MICROFIXATION TW DRILL 1.1X105MM 18MM STP; FLUTED SURGICAL DRILL BIT, REUSABLE

BIOMET MICROFIXATION TW DRILL 1.1X105MM 18MM STP; FLUTED SURGICAL DRILL BIT, REUSABLE
Catalog Number 01-7149
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).G2: japan.H6: proposed annex g code: mechanical (g04) ¿ drill.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the tip of the drill was fractured and retrieved during a procedure.Another drill was used to complete the procedure.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, d4, d9, g3, g6, h3, h6, h11.Complaint can be confirmed through the returned product analysis.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.A visual inspection was conducted on the returned drill.The drill shows signs of attempted use including marking on the drill tip.Further inspection shows that the drill tip has fractured near where the fluted portion of the tip meets the tip base.The device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
TW DRILL 1.1X105MM 18MM STP
Common Device Name
FLUTED SURGICAL DRILL BIT, REUSABLE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22541522
Report Number0001032347-2025-00277
Device Sequence Number20586484
Product Code HBE
UDI-Device Identifier00841036013202
UDI-Public(01)00841036013202(10)355778
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062842
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number01-7149
Device Lot Number355778
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2025
Supplement Date Received by Manufacturer11/04/2025
Initial Report FDA Received Date07/18/2025
Supplement Report FDA Received Date11/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown